Alert archive / Minnesota / Winter Storm Watches in 2008
Winter Storm Watch 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter storm watch at Mar 16, 2008, 3:01 PM CDT for 26 counties in Minnesota; Barron County, Polk County, Wisconsin. It took effect at Mar 17, 2008, 7:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 16, 2008, 3:01 PM CDT (20:01 UTC)
- In effect from
- Mar 17, 2008, 7:00 PM CDT
- Expired
- Mar 17, 2008, 11:58 AM CDT
- In force
- Issued by
- NWS Twin Cities, MN
All 28 counties
Anoka County, MN, Benton County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Swift County, MN, Todd County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Polk County, WI
The radar
The Minneapolis radar (KMPX), 68 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMPX 162001 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 301 PM CDT SUN MAR 16 2008 ...SIGNIFICANT ACCUMULATING SNOW POSSIBLE MONDAY NIGHT AND EARLY TUESDAY... .THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A WINTER STORM WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING. THE WATCH COVERS MUCH OF CENTRAL MINNESOTA AS WELL AS PORTIONS OF SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. SOME CITIES IN THE WATCH INCLUDE NEW ULM...REDWOOD FALLS...MADISON...GLENWOOD... LITTLE FALLS...ST CLOUD...LITCHFIELD...HUTCHINSON...MINNEAPOLIS... CAMBRIDGE...MORA...BALSAM LAKE AND RICE LAKE. A LOW PRESSURE SYSTEM...ORGANIZING OVER THE SOUTHWESTERN UNITED STATES...WILL BEGIN MOVING NORTHEAST TONIGHT. LIGHT SNOW IS EXPECTED TO SPREAD ACROSS CENTRAL AND SOUTHERN MINNESOTA AS WELL AS WESTERN AREAS OF WISCONSIN DURING THE OVERNIGHT HOURS. THE LIGHT SNOW WILL CONTINUE ON MONDAY...PERHAPS MIXING WITH OR CHANGING TO RAIN DURING THE AFTERNOON. HOWEVER...FROM MONDAY NIGHT THROUGH EARLY TUESDAY...AN AREA OF LOW PRESSURE WILL PASS JUST SOUTH AND EAST OF THE WATCH AREA. THIS CREATES THE POTENTIAL FOR HEAVY SNOW...WITH 6 OR MORE INCHES OF ACCUMULATION POSSIBLE. PERSONS PLANNING TRAVEL NEED TO BE PREPARED FOR THE POTENTIAL OF HEAVY SNOW AND MONITOR LATER FORECASTS FOR POSSIBLE WARNINGS OR ADVISORIES. MNZ042>045-048>061-064>068-073>075-WIZ014-015-170415- /O.NEW.KMPX.WS.A.0001.080318T0000Z-080318T1500Z/ TODD-MORRISON-MILLE LACS-KANABEC-POPE-STEARNS-BENTON-SHERBURNE- ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- WRIGHT-HENNEPIN-ANOKA-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY- CARVER-REDWOOD-BROWN-NICOLLET-POLK-BARRON- INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS... PRINCETON...MORA...GLENWOOD...ST. CLOUD...FOLEY...ELK RIVER... CAMBRIDGE...CENTER CITY...MADISON...BENSON...MONTEVIDEO... WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE... GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...CHASKA... REDWOOD FALLS...NEW ULM...ST. PETER...AMERY...BALSAM LAKE... RICE LAKE...BARRON 301 PM CDT SUN MAR 16 2008 ...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. THE WATCH COVERS MUCH OF CENTRAL MINNESOTA AS WELL AS PORTIONS OF SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. SOME CITIES IN THE WATCH INCLUDE NEW ULM...REDWOOD FALLS...MADISON...GLENWOOD... LITTLE FALLS...ST CLOUD...LITCHFIELD...HUTCHINSON...MINNEAPOLIS... CAMBRIDGE...MORA...BALSAM LAKE AND RICE LAKE. A LOW PRESSURE SYSTEM...ORGANIZING OVER THE SOUTHWESTERN UNITED STATES...WILL BEGIN MOVING NORTHEAST TONIGHT. LIGHT SNOW IS EXPECTED TO SPREAD ACROSS CENTRAL AND SOUTHERN MINNESOTA AS WELL AS WESTERN AREAS OF WISCONSIN DURING THE OVERNIGHT HOURS. THE LIGHT SNOW WILL CONTINUE ON MONDAY...PERHAPS MIXING WITH OR CHANGING TO RAIN DURING THE AFTERNOON. HOWEVER...FROM MONDAY NIGHT THROUGH EARLY TUESDAY...AN AREA OF LOW PRESSURE WILL PASS JUST SOUTH AND EAST OF THE WATCH AREA. THIS CREATES THE POTENTIAL FOR HEAVY SNOW...WITH 6 OR MORE INCHES OF ACCUMULATION POSSIBLE. PERSONS PLANNING TRAVEL NEED TO BE PREPARED FOR THE POTENTIAL OF HEAVY SNOW AND MONITOR LATER FORECASTS FOR POSSIBLE WARNINGS OR ADVISORIES. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ RAH/MTF
3 follow-up statements
000 WWUS43 KMPX 170444 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1144 PM CDT SUN MAR 16 2008 ...SIGNIFICANT ACCUMULATING SNOW POSSIBLE MONDAY NIGHT AND EARLY TUESDAY... .A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING...FOR MUCH OF CENTRAL MINNESOTA AS WELL AS PORTIONS OF SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. SOME CITIES IN THE WATCH INCLUDE NEW ULM...REDWOOD FALLS...MADISON... GLENWOOD... LITTLE FALLS...ST CLOUD...LITCHFIELD...HUTCHINSON... MINNEAPOLIS... CAMBRIDGE...MORA...BALSAM LAKE AND RICE LAKE. SNOW WAS DEVELOPING LATE THIS EVENING OVER NORTHERN NEBRASKA INTO SOUTHEAST SOUTH DAKOTA. THIS AREA OF SNOW WILL MOVE INTO PARTS OF SOUTHWEST AND CENTRAL MINNESOTA LATE TONIGHT AND MONDAY MORNING. AN INCH OR TWO OF SNOW IS POSSIBLE BY EARLY MONDAY AFTERNOON. MAINLY LIGHT SNOW WILL CONTINUE INTO THE AFTERNOON...POSSIBLY MIXING WITH SOME RAIN. HOWEVER...FROM MONDAY NIGHT THROUGH EARLY TUESDAY...AN AREA OF LOW PRESSURE WILL PASS JUST SOUTH AND EAST OF THE WATCH AREA. THIS CREATES THE POTENTIAL FOR HEAVY SNOW...WITH 6 OR MORE INCHES OF ACCUMULATION POSSIBLE. PERSONS PLANNING TRAVEL NEED TO BE PREPARED FOR THE POTENTIAL OF HEAVY SNOW AND MONITOR LATER FORECASTS FOR POSSIBLE WARNINGS...ADVISORIES... OR EVEN AN EXPANSION OF ADVISORIES. MNZ042>045-048>061-064>068-073>075-WIZ014-015-171245- /O.CON.KMPX.WS.A.0001.080318T0000Z-080318T1500Z/ TODD-MORRISON-MILLE LACS-KANABEC-POPE-STEARNS-BENTON-SHERBURNE- ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- WRIGHT-HENNEPIN-ANOKA-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY- CARVER-REDWOOD-BROWN-NICOLLET-POLK-BARRON- INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS... PRINCETON...MORA...GLENWOOD...ST. CLOUD...FOLEY...ELK RIVER... CAMBRIDGE...CENTER CITY...MADISON...BENSON...MONTEVIDEO... WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE... GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...CHASKA... REDWOOD FALLS...NEW ULM...ST. PETER...AMERY...BALSAM LAKE... RICE LAKE...BARRON 1144 PM CDT SUN MAR 16 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. THE WATCH COVERS MUCH OF CENTRAL MINNESOTA AS WELL AS PORTIONS OF SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. SOME CITIES IN THE WATCH INCLUDE NEW ULM...REDWOOD FALLS...MADISON... GLENWOOD... LITTLE FALLS...ST CLOUD...LITCHFIELD...HUTCHINSON... MINNEAPOLIS... CAMBRIDGE...MORA...BALSAM LAKE AND RICE LAKE. A LOW PRESSURE SYSTEM...ORGANIZING OVER THE SOUTHWESTERN UNITED STATES...WILL BEGIN MOVING NORTHEAST TONIGHT AND MONDAY. LIGHT SNOW IS EXPECTED TO SPREAD ACROSS CENTRAL AND SOUTHERN MINNESOTA LATE TONIGHT AND MONDAY MORNING. AN INCH OR TWO OF SNOW COULD ACCUMULATE IN SOUTHWEST MINNESOTA BEFORE TAPERING TO LIGHTER SNOW IN THE AFTERNOON. A MIX OF LIGHT RAIN AND SNOW IS POSSIBLE IN PARTS OF SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN...IN THE AFTERNOON AS WELL. HOWEVER...FROM MONDAY NIGHT THROUGH EARLY TUESDAY...AN AREA OF LOW PRESSURE WILL PASS JUST SOUTH AND EAST OF THE WATCH AREA. THIS CREATES THE POTENTIAL FOR HEAVY SNOW...WITH 6 OR MORE INCHES OF ACCUMULATION POSSIBLE. PERSONS PLANNING TRAVEL NEED TO BE PREPARED FOR THE POTENTIAL OF HEAVY SNOW AND MONITOR LATER FORECASTS FOR POSSIBLE WARNINGS...ADVISORIES OF EXPANSION OF ADVISORIES. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ JPR
000 WWUS43 KMPX 171014 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 514 AM CDT MON MAR 17 2008 ...SIGNIFICANT ACCUMULATING SNOW POSSIBLE MONDAY NIGHT AND EARLY TUESDAY... .A WINTER STORM WATCH REMAINS IN EFFECT FOR TONIGHT INTO TUESDAY MORNING FOR MUCH OF CENTRAL MINNESOTA AS WELL AS PORTIONS OF SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. SOME CITIES IN THE WATCH INCLUDE NEW ULM...REDWOOD FALLS...MADISON... GLENWOOD...LITTLE FALLS...ST CLOUD...LITCHFIELD...HUTCHINSON... MINNEAPOLIS...CAMBRIDGE...MORA...BALSAM LAKE AND RICE LAKE. LIGHT SNOW HAS PUSHED INTO PART OF SOUTHWEST MINNESOTA EARLY THIS MORNING IN ADVANCE OF HEAVIER SNOWFALL OVER NEBRASKA AND NORTHWEST IOWA. THE PRECIPITATION IS PART OF AN EXPANSIVE AREA OF LOW PRESSURE SITUATED ACROSS WESTERN TEXAS THIS MORNING. BECAUSE THE LOW OVER TEXAS IS EXPECTED TO NOT MAKE MUCH PROGRESS DURING THE DAY...A GOOD DEAL OF WARM AIR IS EXPECTED TO PUSH NORTHWEST INTO MINNESOTA AFTER DAYBREAK. THIS WILL MEAN THAT THE SNOW THAT OCCURS THIS MORNING WILL CHANGE OVER TO A RAIN AND SNOW MIXTURE BY THIS AFTERNOON. IN ADDITION TO THE MIXED RAIN AND SNOW...THERE MAY BE SOME SLEET TOO. HOWEVER...BY LATER TONIGHT...A STRONG UPPER LEVEL DISTURBANCE IS EXPECTED TO PUSH TOWARD THE AREA FROM THE EASTERN ROCKIES. AS THIS DISTURBANCE PUSHES INTO THE REGION...THE MIXED RAIN AND SNOW IS EXPECTED TO RAPIDLY CHANGE TO ALL SNOW AND THIS WILL IN TURN CREATE A DECENT POTENTIAL FOR HEAVY SNOW EVENT...WITH 6 OR MORE INCHES OF ACCUMULATION POSSIBLE. PERSONS PLANNING TRAVEL NEED TO BE PREPARED FOR THE POTENTIAL OF HEAVY SNOW AND MONITOR LATER FORECASTS FOR POSSIBLE WARNINGS. MNZ042>045-048>061-064>068-073>075-WIZ014-015-171815- /O.CON.KMPX.WS.A.0001.080318T0000Z-080318T1500Z/ TODD-MORRISON-MILLE LACS-KANABEC-POPE-STEARNS-BENTON-SHERBURNE- ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- WRIGHT-HENNEPIN-ANOKA-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY- CARVER-REDWOOD-BROWN-NICOLLET-POLK-BARRON- INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS... PRINCETON...MORA...GLENWOOD...ST. CLOUD...FOLEY...ELK RIVER... CAMBRIDGE...CENTER CITY...MADISON...BENSON...MONTEVIDEO... WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE... GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...CHASKA... REDWOOD FALLS...NEW ULM...ST. PETER...AMERY...BALSAM LAKE... RICE LAKE...BARRON 514 AM CDT MON MAR 17 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING. THE WATCH COVERS MUCH OF CENTRAL MINNESOTA AS WELL AS PORTIONS OF SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. SOME CITIES IN THE WATCH INCLUDE NEW ULM...REDWOOD FALLS...MADISON... GLENWOOD... LITTLE FALLS...ST CLOUD...LITCHFIELD...HUTCHINSON... MINNEAPOLIS... CAMBRIDGE...MORA...BALSAM LAKE AND RICE LAKE. WET SNOW IS EXPECTED THIS MORNING WITH A MIXTURE OF RAIN...SLEET AND SNOW THIS AFTERNOON. HOWEVER...BY LATER TONIGHT...MIXED PRECIPITATION IS EXPECTED TO RAPIDLY CHANGE OVER TO ALL SNOW AS A STRONG UPPER LEVEL DISTURBANCE PUSHES TOWARD THE AREA FROM THE EASTERN ROCKIES. HEAVY SNOW IS EXPECTED TONIGHT WITH 6 OR MORE INCHES OF SNOW EXPECTED IN A 50 TO 75 MILE WIDE CORRIDOR FROM REDWOOD FALLS ACROSS HUTCHINSON...WILLMAR...ST CLOUD...LITCHFIELD AND LITTLE FALLS. THE WESTERN TWIN CITIES METRO AREA IS EXPECTED TO BE ON THE EASTERN EDGE OF THE HEAVIEST SNOWFALL WITH THIS SYSTEM. PERSONS PLANNING TRAVEL NEED TO BE PREPARED FOR THE POTENTIAL OF HEAVY SNOW AND MONITOR LATER FORECASTS FOR POSSIBLE WARNINGS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS43 KMPX 171658 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1158 AM CDT MON MAR 17 2008 ...ACCUMULATING SNOW TONIGHT AND TOMORROW MORNING OVER CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN... .THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A SNOW ADVISORY FOR MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA AND A PORTION OF WEST CENTRAL WISCONSIN. THE SNOW ADVISORY INCLUDES THE TWIN CITIES METRO AREA...BALSAM LAKE...CAMBRIDGE...LITCHFIELD... MANKATO...NEW ULM...REDWOOD FALLS...AND ST. CLOUD. IN ADDITION...A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR GOODHUE COUNTY IN SOUTHEAST MINNESOTA AND A PORTION OF WEST CENTRAL WISCONSIN. THIS INCLUDES LADYSMITH...MENOMONIE... AND RED WING. LIGHT SNOW AND INTERMITTENT DRIZZLE THIS AFTERNOON WILL CHANGE OVER TO HEAVIER PRECIPITATION THIS EVENING AS A LOW PRESSURE SYSTEM MOVES NORTHEAST FROM WESTERN OKLAHOMA. THE PREDOMINANT FORM OF PRECIPITATION WILL BE SNOW ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA AND NORTHWEST WISCONSIN. SOME MIX WITH RAIN IS ANTICIPATED IN SOUTHEAST MINNESOTA INTO WEST CENTRAL WISCONSIN WHERE THE WINTER WEATHER ADVISORY IS IN EFFECT. SNOWFALL MAY BE HEAVY AT TIMES IN CENTRAL MINNESOTA AND ALONG THE U.S. HIGHWAY 8 CORRIDOR OF COUNTIES IN WEST CENTRAL WISCONSIN. TOTAL SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED WITHIN THE ADVISORY AREAS...WITH THE HIGHEST AMOUNTS TO NEAR 6 INCHES EXPECTED NORTH OF THE TWIN CITIES METRO AREA EASTWARD ALONG THE U.S. HIGHWAY 8 CORRIDOR OF WEST CENTRAL WISCONSIN. PERSONS PLANNING TRAVEL NEED TO BE PREPARED FOR THE POTENTIAL OF WINTER WEATHER. THIS INCLUDES ALONG INTERSTATE 35...90...AND 94 AND WITHIN THE TWIN CITIES METRO AREA. MNZ042-048-054>056-064-171800- /O.CAN.KMPX.WS.A.0001.080318T0000Z-080318T1500Z/ TODD-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE- INCLUDING THE CITIES OF...LONG PRAIRIE...GLENWOOD...MADISON... BENSON...MONTEVIDEO...GRANITE FALLS 1158 AM CDT MON MAR 17 2008 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS CANCELLED THE WINTER STORM WATCH. SNOW IS STILL EXPECTED TO OCCUR TONIGHT IN FAR WEST CENTRAL MINNESOTA...HOWEVER AMOUNTS SHOULD BE BETWEEN ONE AND THREE INCHES. THIS STILL MAY CREATE BRIEF HAZARDOUS TRAVELING CONDITIONS. $$ MNZ043>045-049>053-057>061-065>068-073>075-WIZ014-015-180100- /O.UPG.KMPX.WS.A.0001.080318T0000Z-080318T1500Z/ /O.NEW.KMPX.SN.Y.0006.080318T0000Z-080318T1500Z/ MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RENVILLE-MCLEOD- SIBLEY-CARVER-REDWOOD-BROWN-NICOLLET-POLK-BARRON- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA... ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY... WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE... OLIVIA...HUTCHINSON...GAYLORD...CHASKA...REDWOOD FALLS... NEW ULM...ST. PETER...AMERY...BALSAM LAKE...RICE LAKE...BARRON 1158 AM CDT MON MAR 17 2008 ...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. LIGHT SNOW AND INTERMITTENT DRIZZLE THIS AFTERNOON WILL CHANGE OVER TO HEAVIER PRECIPITATION THIS EVENING AS A LOW PRESSURE SYSTEM MOVES NORTHEAST FROM WESTERN OKLAHOMA. THERE MAY BE A BRIEF MIX WITH RAIN EARLY THIS EVENING...HOWEVER THE PREDOMINANT FORM OF PRECIPITATION WILL BE SNOW ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA AND NORTHWEST WISCONSIN. SNOWFALL MAY BE HEAVY AT TIMES IN CENTRAL MINNESOTA AND ALONG THE U.S. HIGHWAY 8 CORRIDOR OF COUNTIES IN WEST CENTRAL WISCONSIN. TOTAL SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED WITHIN THE ADVISORY AREAS...WITH THE HIGHEST AMOUNTS TO NEAR 6 INCHES EXPECTED NORTH OF THE TWIN CITIES METRO AREA EASTWARD ALONG THE U.S. HIGHWAY 8 CORRIDOR OF WEST CENTRAL WISCONSIN. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS INCLUDES ALONG INTERSTATES 35 AND 94. $$ MNZ062-063-069-070-076-077-082>084-091-092-WIZ023-180100- /O.NEW.KMPX.SN.Y.0006.080318T0000Z-080318T1500Z/ RAMSEY-WASHINGTON-SCOTT-DAKOTA-LE SUEUR-RICE-WATONWAN-BLUE EARTH- WASECA-MARTIN-FARIBAULT-ST. CROIX- INCLUDING THE CITIES OF...ST. PAUL...STILLWATER...SHAKOPEE... BURNSVILLE...LE SUEUR...FARIBAULT...ST. JAMES...MANKATO... WASECA...FAIRMONT...BLUE EARTH...HUDSON...NEW RICHMOND 1158 AM CDT MON MAR 17 2008 ...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT TUESDAY. LIGHT SNOW AND INTERMITTENT DRIZZLE THIS AFTERNOON WILL CHANGE OVER TO HEAVIER PRECIPITATION THIS EVENING AS A LOW PRESSURE SYSTEM MOVES NORTHEAST FROM WESTERN OKLAHOMA. THERE MAY BE A BRIEF MIX WITH RAIN EARLY THIS EVENING...HOWEVER THE PREDOMINANT FORM OF PRECIPITATION WILL BE SNOW ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL MINNESOTA AND NORTHWEST WISCONSIN. SNOWFALL MAY BE HEAVY AT TIMES IN CENTRAL MINNESOTA AND ALONG THE U.S. HIGHWAY 8 CORRIDOR OF COUNTIES IN WEST CENTRAL WISCONSIN. TOTAL SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED WITHIN THE ADVISORY AREAS...WITH THE HIGHEST AMOUNTS TO NEAR 6 INCHES EXPECTED NORTH OF THE TWIN CITIES METRO AREA EASTWARD ALONG THE U.S. HIGHWAY 8 CORRIDOR OF WEST CENTRAL WISCONSIN. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS INCLUDES WITHIN THE TWIN CITIES METRO AREA AND ALONG INTERSTATES 35 AND 90. $$ MNZ078-WIZ016-024-025-027-180100- /O.NEW.KMPX.WW.Y.0006.080318T0000Z-080318T1500Z/ GOODHUE-RUSK-PIERCE-DUNN-CHIPPEWA- INCLUDING THE CITIES OF...RED WING...LADYSMITH...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...CHIPPEWA FALLS...BLOOMER 1158 AM CDT MON MAR 17 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT TUESDAY. AS A LOW PRESSURE SYSTEM MOVES NORTHEAST FROM WESTERN OKLAHOMA...LIGHT SNOW AND INTERMITTENT DRIZZLE THIS AFTERNOON WILL CHANGE OVER TO HEAVIER PRECIPITATION OVER SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN THIS EVENING. A COMBINATION OF SNOW AND RAIN IS ANTICIPATED WITHIN THE WINTER WEATHER ADVISORY AREA. SOME SLEET IS ALSO POSSIBLE...PRIMARILY ALONG AND SOUTH OF INTERSTATE 94. TOTAL SNOWFALL AND SLEET ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED WITHIN THE ADVISORY AREAS...WITH THE HIGHEST AMOUNTS TO NEAR 5 INCHES EXPECTED NEAR LADYSMITH WISCONSIN. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...AND RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THIS INCLUDES ALONG INTERSTATE 94 IN WISCONSIN. $$ WFO MPX
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Mar 16, 12:23 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Mar 16, 12:23 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1223 PM CDT SUN MAR 16 2008 .AVIATION... /18Z TAF ISSUANCE/ SE SURFACE WINDS INCREASING TO 8-12 KNOTS THIS AFTERNOON ON THE BACKSIDE OF HIGH PRESSURE OVER THE GREAT LAKES. GRADIENT WILL BE MAINTAINED TONIGHT AS LOW PRESSURE TAKES SHAPE OVER THE CENTRAL AND SOUTHERN PLAINS. PESKY LOW CLOUDINESS REMAINS FROM KRST TO KAXN ON WEST. PRETTY MUCH MVFR. IT WILL BE SLOW TO GO...IF AT ALL...AS SE WINDS CHANNEL THE CLOUDINESS TO THE NW AND CLOUDINESS IS REDEVELOPING OVER CENTRAL AND SOUTHERN IA. SOME THREAT FOR BKN VFR LOW CLOUDS THIS AFTERNOON AT KMSP. BAD NEWS FOR THE TAF SITES WILL OCCUR TONIGHT AS SATURATION...LIFT AND PRECIPITATION DEVELOPMENT SPREADS INTO KRWF AND KAXN IN THE 06Z-10Z TIME FRAME AND INTO KSTC AND KMSP IN THE 08Z-12Z TIME FRAME. NAM BUFKIT PROFILES DETERIORATE QUICKLY AND DID NOT MESS AROUND GOING FROM 4SM TO UNDER 1SM FOR THE MN TAFS AS THE SNOW BEGINS ALONG WITH CEILINGS DROPPING BELOW 1000 FEET. IT LOOKS A LITTLE SLOWER FOR THE SNOW TO REACH KEAU AND INDICATED AFTER 15Z. SOME IMPROVEMENT IN THE VISIBILITY POSSIBLE LATE MONDAY MORNING FOR THE MN TAF SITES AS THE LEAD IMPULSE ALOFT MOVES THROUGH. MAIN IMPULSE STILL ON TRACK FOR MONDAY NIGHT AND EARLY TUESDAY WITH SIGNIFICANT SNOW AND VERY LOW CEILINGS POSSIBLE...ESPECIALLY FOR KAXN...KRWF AND KSTC. && .DISCUSSION... /ISSUED 448 AM CDT SUN MAR 16 2008/ THIS MORNINGS LOOP OF MOISTURE CHANNEL IMAGERY SHOWS A WELL DEFINED DRY SLOT ARCING SOUTHWARD ACROSS THE INTERIOR PACIFIC NORTHWEST AND CALIFORNIA...THEN NORTH AND EAST ACROSS ARIZONA INTO COLORADO. THIS SIGNATURE REFLECTS A 130 KNOT JET CORE AT 30H. THIS JET WAVE IS FORECAST TO MOVE INTO A POSITION BY EARLY THIS WEEK WHICH WILL PLACE THE MPX CWA AS WELL AS MUCH OF THE WESTERN GREAT LAKES REGION INTO A BROAD UPPER LEVEL SOUTHWEST FLOW WHICH USUALLY BRINGS SIGNIFICANT PRECIPITATION INTO THE UPPER MIDWEST AT THIS TIME OF THE YEAR. MODEL SOLUTIONS FOR THE 40 KM GFS AND ECMWF (00Z SUN) ARE SIMILAR FROM MONDAY THROUGH TUESDAY...IN THAT SURFACE LOW PRESSURE MOVING OUT OF NEW MEXICO SUNDAY NIGHT MORPHS INTO AN ELONGATED LOW PRESSURE TROUGH FROM THE CENTRAL PLAINS INTO THE MIDDLE MISSISSIPPI VALLEY. HOWEVER...THE 40 KM AND 80 KM NAM (AGAIN LAST EVENINGS RUN) MAINTAIN A DISTINCT CENTER OF LOW PRESSURE THAT TRACKS ACROSS EASTERN IOWA INTO SOUTHERN WISCONSIN BETWEEN 06Z TUESDAY AND 15Z TUESDAY. THE 70H LOW (NAM SOLUTIONS) PASSES NORTH AND WEST OF KMSP WHICH WOULD PUT THE CORE OF HEAVIEST SNOWFALL TO THE NORTHWEST OF THE TWIN CITIES. WHILE ALL THIS WOULD SUGGEST THAT THE MAIN SNOW EVENT WILL ORIENT ACROSS WESTERN MN...ISENTROPIC FORECASTS (290K SURFACE) TOGETHER WITH VERTICAL CROSS SECTIONS SUGGEST THE HEAVIEST SNOWFALL WILL ORIENT ACROSS THE TWIN CITIES MONDAY NIGHT AND EARLY TUESDAY AS PEAK OMEGA (20 MICROBARS/SEC) ALONG WITH NEAR VERTICAL AGEOSTROPHIC CIRCULATION FROM 850 MB TO 350 MB SUGGEST A GOOD DEAL OF CONVECTIVE POTENTIAL. FURTHER CONFIRMING THE CONVECTIVE POTENTIAL IS A FORECAST FOR A 200 MB DEEP LAYER OF MID-TROPOSPHERIC NEGATIVE EPV MONDAY NIGHT. WE END UP WITH ABOUT A 5 INCH CORE OF NEW SNOWFALL THAT EXTENDS ACROSS KRWF AND KMSP TO AROUND KRCX. THIS WOULD SUGGEST THE EVENTUAL ISSUANCE OF A WINTER WEATHER ADVISORY FOR PART OF OUT CWA FROM LATER SHIFTS AS MIXED PRECIPITATION IS EXPECTED DURING THE DAY ON MONDAY LEADING INTO THE MORE IMPORTANT SNOWFALL EVENT OVERNIGHT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/WET
Hazardous weather outlook, Mar 16, 6:05 AM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 605 AM CDT SUN MAR 16 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 171100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 605 AM CDT SUN MAR 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW IS EXPECTED TO DEVELOP THIS EVENING OVER WEST CENTRAL MINNESOTA..AND SPREAD EASTWARD ACROSS MANKATO...THE TWIN CITIES AND INTO BALSAM LAKE...BARRON AND BALDWIN WISCONSIN TOWARD DAWN. AROUND AN INCH OF NEW SNOW IS EXPECTED OVER EXTREME WESTERN MINNESOTA WITH TOTALS GENERALLY OF A HALF INCH OR LESS FURTHER EAST. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A LOW PRESSURE PRESSURE SYSTEM PASSING SOUTH OF MINNESOTA ON MONDAY THROUGH MONDAY NIGHT IS EXPECTED TO PRODUCE MIXED RAIN...SLEET AND SNOW OVER SOUTHERN MINNESOTA AND WESTERN WISCONSIN DURING THE DAYLIGHT HOURS ON MONDAY... WITH TWO TO FIVE INCH SNOW ACCUMULATIONS MONDAY NIGHT INTO EARLY TUESDAY. THE GREATEST SNOW TOTALS CAN BE EXPECTED TO SET UP ALONG A 50 MILE WIDE CORRIDOR EXTENDING FROM REDWOOD FALLS ACROSS THE TWIN CITIES...AND EAST-NORTHEAST ACROSS BARRON WISCONSIN TO NEAR LADYSMITH. LESSER SNOWFALL TOTALS CAN BE EXPECTED TO THE NORTHWEST AND SOUTHEAST OF THE ABOVE DESCRIBED CORRIDOR. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY...HOWEVER SNOWFALL TOTALS MAY BE NEEDED FROM MONDAY INTO EARLY TUESDAY.
Nearby
Winter Storm Watches in Minnesota, 2008Winter Storm Watches in Wisconsin, 2008Every winter storm watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.